Alert archive / Michigan / Freeze Warnings in 2012
Freeze Warning 16, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this freeze warning at Apr 27, 2012, 3:19 PM EDT for 12 counties in Michigan. It took effect at Apr 28, 2012, 1:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2012, 3:19 PM EDT (19:19 UTC)
- In effect from
- Apr 28, 2012, 1:00 AM EDT
- Expired
- Apr 28, 2012, 8:16 AM EDT
- In force
- 7 hr
- Issued by
- NWS Grand Rapids, MI
Counties Clare County, MI, Clinton County, MI, Gratiot County, MI, Ionia County, MI, Isabella County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 78 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -180 m²/s²
- 0-3 km storm-relative helicity
- -99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
089 WWUS73 KGRR 271919 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 319 PM EDT FRI APR 27 2012 MIZ037>040-043>046-051-052-058-059-280330- /O.NEW.KGRR.FZ.W.0016.120428T0500Z-120428T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM- GRATIOT-IONIA-CLINTON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT... GREENVILLE...ALMA...IONIA...ST. JOHNS 319 PM EDT FRI APR 27 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY. HAZARDOUS WEATHER... * TEMPERATURES FALLING BELOW FREEZING TONIGHT. IMPACTS... * DAMAGE TO FRUIT BLOSSOMS AND OTHER TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ OSTUNO
3 follow-up statements
666 WWUS73 KGRR 280204 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1004 PM EDT FRI APR 27 2012 MIZ037>040-043>046-051-052-058-059-281015- /O.CON.KGRR.FZ.W.0016.120428T0500Z-120428T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM- GRATIOT-IONIA-CLINTON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT... GREENVILLE...ALMA...IONIA...ST. JOHNS 1004 PM EDT FRI APR 27 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... HAZARDOUS WEATHER... * AT 1000 PM TEMPERATURES HAVE FALLEN INTO THE MID 30S ACROSS MUCH OF THE WARNING AREA. * FREEZING TEMPERATURES IN LOW LYING AREAS WILL OCCUR BY 11 PM WITH HIGHER ELEVATIONS SEEING FREEZING TEMPERATURES BY 2 AM. IMPACTS... * DAMAGE TO FRUIT BLOSSOMS AND OTHER TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
436 WWUS73 KGRR 280713 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 313 AM EDT SAT APR 28 2012 MIZ037>040-043>046-051-052-058-059-281515- /O.NEW.KGRR.FZ.W.0017.120429T0300Z-120429T1400Z/ /O.CON.KGRR.FZ.W.0016.000000T0000Z-120428T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM- GRATIOT-IONIA-CLINTON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT... GREENVILLE...ALMA...IONIA...ST. JOHNS 313 AM EDT SAT APR 28 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT SUNDAY... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT... HAZARDOUS WEATHER... * AT 300 AM TEMPERATURES HAVE FALLEN INTO THE MID 30S ACROSS MUCH OF THE WARNING AREA. * TEMPERATURES WILL FALL TO AROUND 30 BY 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ050-056-057-064>067-071>074-281515- /O.NEW.KGRR.FZ.W.0017.120429T0300Z-120429T1400Z/ MUSKEGON-OTTAWA-KENT-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MUSKEGON...JENISON...GRAND RAPIDS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 313 AM EDT SAT APR 28 2012 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT SUNDAY. HAZARDOUS WEATHER... * TEMPERATURES WILL FALL TO FREEZING BY MIDNIGHT. * LOW LYING AREAS WILL SEE FREEZING TEMPERATURES BY 11 PM. * TEMPERATURES WILL FALL INTO THE UPPER 20S IN MANY LOCATIONS. IMPACTS... * DAMAGE TO FRUIT BLOSSOMS AND OTHER TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
189 WWUS73 KGRR 281216 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 816 AM EDT SAT APR 28 2012 MIZ037>040-043>046-051-052-058-059-282030- /O.CAN.KGRR.FZ.W.0016.000000T0000Z-120428T1300Z/ /O.CON.KGRR.FZ.W.0017.120429T0300Z-120429T1400Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM- GRATIOT-IONIA-CLINTON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT... GREENVILLE...ALMA...IONIA...ST. JOHNS 816 AM EDT SAT APR 28 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT SUNDAY... ...FREEZE WARNING IS CANCELLED... TEMPERATURES ARE ABOVE FREEZING...SO THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE FREEZE WARNING FOR THIS MORNING. ANOTHER FREEZE WARNING WILL BE IN EFFECT TONIGHT AS TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AGAIN BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ050-056-057-064>067-071>074-282030- /O.CON.KGRR.FZ.W.0017.120429T0300Z-120429T1400Z/ MUSKEGON-OTTAWA-KENT-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MUSKEGON...JENISON...GRAND RAPIDS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 816 AM EDT SAT APR 28 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT SUNDAY... HAZARDOUS WEATHER... * TEMPERATURES WILL FALL TO FREEZING BY MIDNIGHT. * LOW LYING AREAS WILL SEE FREEZING TEMPERATURES BY 11 PM. * TEMPERATURES WILL FALL INTO THE UPPER 20S IN MANY LOCATIONS. IMPACTS... * DAMAGE TO FRUIT BLOSSOMS AND OTHER TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ OSTUNO
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this freeze warning went out at Apr 27, 2:52 PM EDT, 27 minutes earlier.
Area forecast discussion, Apr 27, 2:52 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 252 PM EDT FRI APR 27 2012 .SYNOPSIS... ISSUED AT 252 PM EDT FRI APR 27 2012 CLOUDS WILL BE ON THE INCREASE LATE TONIGHT AND LOW PRESSURE WILL SPREAD SOME RAIN ACROSS SOUTHERN LOWER MICHIGAN BY SATURDAY AFTERNOON. SOME WET SNOW FLAKES COULD MIX IN AT TIMES. AFTER A COOL START TO THE WEEK...WARMER WEATHER WITH OCCASIONAL SHOWERS AND THUNDERSTORMS WILL ARRIVE BY TUESDAY. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 252 PM EDT FRI APR 27 2012 WILL PUT UP ANOTHER FREEZE WARNING FOR TONIGHT FOR ROUGHLY THE NORTHEAST HALF OF THE FORECAST AREA. CLOUDS WILL BE STREAMING IN FROM THE WEST OVERNIGHT WHICH SHOULD SAVE THE SW CWA FROM ANOTHER FREEZE. PROBABLY ANOTHER HARD FREEZE TOMORROW NIGHT. LOOKS LIKE IT WILL TAKE SOME TIME FOR THE LOWER LEVELS TO SATURATE SO THE TIMING OF THE PRECIP ONSET WAS PUSHED BACK BACK SEVERAL HOURS TONIGHT. 12Z MODEL GUIDANCE SHOWS DEEP MOISTURE NOT ARRIVING UNTIL AROUND 18Z SATURDAY. HAVE NOTED LIGHT SHOWERS UPSTREAM ACROSS IOWA AND WISCONSIN TODAY WERE HAVING TROUBLE OVERCOMING THE DRY AIR. EVEN SO...AS THEY MOVE EAST OVERNIGHT SOME ISOLATED SHOWERS ARE POSSIBLE BY DAYBREAK ACROSS THE SOUTHWEST FORECAST AREA. LOWERED POPS AND QPF TONIGHT BUT KEPT SLIGHT CHANCE AND CHANCE POPS AFTER 09Z. ALSO LOWERED POPS FOR SATURDAY MORNING...WHILE INCREASING THEM DURING THE AFTERNOON PER MODEL TRENDS. PRECIP TYPE IS A PROBLEM AS MODEL SOUNDINGS ARE VERY MARGINAL FOR SNOW. WET BULB ZERO HEIGHTS INCREASE BY AFTERNOON...SO IF THERE WILL BE ANY SNOW IT WOULD BE IN THE MORNING WITH THE HELP OF EVAPORATIVE COOLING. MOISTURE AND TEMPS ARE MARGINAL ENOUGH TO INCLUDE A MIX IN THE MORNING BUT ACCUMS DO NOT APPEAR POSSIBLE GIVEN THAT PRECIP RATES WILL BE TOO LIGHT TO OVERCOME SFC TEMPS ABOVE FREEZING. PRECIP SHOULD WIND DOWN AS THE ZONE OF BEST F-GEN FORCING TRANSLATES EAST BY LATE AFTERNOON WITH PARTIAL CLEARING DURING THE EVENING. SHOULD BE ENOUGH CLEARING AFTER MIDNIGHT TO ALLOW TEMPS TO ONCE AGAIN PLUMMET WELL BELOW FREEZING. INDEED...MAV MIN TEMPS ARE IN THE 20S ACROSS MUCH OF THE FORECAST AREA FOR SATURDAY NIGHT. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 252 PM EDT FRI APR 27 2012 OUR PRIMARY LONG TERM FCST CHALLENGE IS TO DETERMINE PROBABILITIES FOR RAIN/TSTORMS THROUGH MOST OF THE LONG RANGE FCST PERIOD. HIGH PRESSURE WILL BRING FAIR WX WITH SEASONABLE TEMPS SUNDAY AFTER A COOL START TO THE DAY. SOME SHOWERS ARE ANTICIPATED MONDAY THROUGH TUESDAY IN THE VICINITY OF THE QUASI STATIONARY FRONTAL BOUNDARY WHICH WILL EXTEND FROM WEST TO EAST ACROSS OUR REGION BY THEN. ELEVATED INSTABILITY MAY INCREASE SUFFICIENTLY ENOUGH FOR SOME TSTORMS TO DEVELOP BY MONDAY NIGHT THRU TUE. THE BETTER CHC FOR TSTORMS WILL COME WEDNESDAY THROUGH WEDNESDAY NIGHT INTO THURSDAY AS A RESULT OF INCREASING INSTABILITY/MOISTURE. FORCING WILL COME FROM A STRONG LLJ THAT IS PROGGED TO RAMP UP TO 40 TO 45 KTS BY LATE WEDNESDAY THRU WEDNESDAY NIGHT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 147 PM EDT FRI APR 27 2012 VFR CONDITIONS EXPECTED THROUGH SATURDAY MORNING. HIGH CLOUDS WILL BE ON THE INCREASE TONIGHT BUT MVFR SHOULD HOLD OFF UNTIL AFTER 18Z SATURDAY. LIGHT RAIN...POSSIBLY MIXED WITH WET SNOW IS EXPECTED TO BREAK OUT BETWEEN 14 TO 18Z. && .MARINE... ISSUED AT 252 PM EDT FRI APR 27 2012 WINDS AND WAVES SHOULD BE RELATIVELY LIGHT OVER THE WEEKEND. EXPECT OFFSHORE WINDS ON SATURDAY...BUT LESS THAN 20 KTS. && .HYDROLOGY... ISSUED AT 252 PM EDT FRI APR 27 2012 SOME HEAVY RAIN IS POSSIBLE NEXT WEEK BETWEEN TUESDAY AND THURSDAY WHICH COULD CAUSE RISES ON THE RIVERS BY THE END OF THE WEEK. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...FREEZE WARNING FOR NORTHEAST HALF OF THE FORECAST AREA. LM...NONE. && SYNOPSIS...OSTUNO SHORT TERM...OSTUNO LONG TERM...LAURENS AVIATION...OSTUNO HYDROLOGY...OSTUNO MARINE...OSTUNO
Hazardous weather outlook, Apr 27, 5:27 AM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 527 AM EDT FRI APR 27 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 527 AM EDT FRI APR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT BELOW FREEZING TEMPERATURES ARE EXPECTED EARLY THIS MORNING. TEMPERATURES ONCE AGAIN COULD FALL BELOW FREEZING TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE NEXT WEEK BEGINNING MONDAY NIGHT. THERE IS AN INCREASED RISK FOR SEVERE THUNDERSTORMS WEDNESDAY INTO THURSDAY. ANOTHER FREEZE MAY OCCUR SATURDAY NIGHT. THE RAIN COULD MIX WITH SNOW ON SATURDAY. RIGHT NOW IT APPEARS THAT IT WILL BE SLIGHTLY TOO WARM FOR ACCUMULATIONS. WE WILL NEED TO MONITOR TRENDS CLOSELY AS THIS SYSTEM NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-280930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 527 AM EDT FRI APR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BECOME POSSIBLE NEXT WEEK BEGINNING MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJS
Nearby
Freeze Warnings in Michigan, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.